Hail, Gadsden
- When
- May 8, 4:04 PM EST
- Where
- Gadsden County, Greensboro
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.567, -84.733
Penny size hail reported by a WCTV Tallahassee meteorologist.
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 8, 1:31 PM EST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 PM EDT MON MAY 8 2006 .SYNOPSIS...WEAK FRONTAL BOUNDARY RUNS THROUGH THE NORTHERN PORTION OF OUR CWA THIS AFTN. THIS FEATURE IS NEARLY STATIONARY AND AS THE TEMPS HAVE WARMED...SHRA AND ISOLD TSRA HAVE CONTINUED TO DEVELOP ALONG IT AND HEAD EASTWARD. WE ARE SEEING SOME STORMS THE PAST HOUR OR SO THAT COULD INDICATE A HAIL THREAT...CANNOT RULE OUT THE POSSIBILITY THAT WE MIGHT SEE AN ISOLD STORM OR TWO WITH DIME TO NICKEL SIZE HAIL THIS AFTN AND EVNG. MAY ALSO SEE A FEW STORMS THAT PRODUCE SOME GUSTY WINDS. SO FAR...THIS THREAT IS RATHER LIMITED AND SPC HAS INDICATED THAT THEY BELIEVE A WATCH IS NOT WARRANTED AT THIS TIME. && .SHORT TERM...A SHORTWAVE CURRENTLY OVER ARKANSAS SHOULD PASS OVERHEAD TONIGHT...KEEPING SOME OF THE CONVECTION GOING ALONG THIS WEAK BOUNDARY. WILL INCLUDE CHANCE POPS THROUGH JUST AFTER MIDNIGHT...THEN ACTIVITY SHOULD BE WANING DOWN A BIT TOWARDS MORNING. WEAK WINDS AND HIGH MOISTURE LVLS NEAR THE SFC WILL AGAIN CONTRIBUTE TO ANOTHER FOG/LOW CLOUD SITUATION TOMORROW MORNING. BOUNDARY WILL SHIFT TO OUR NORTH BY TOMORROW MORNING AS WELL IN RESPONSE TO A SFC LOW DVLPG OVER OK. HAVE TAPERED POPS TOMORROW AFTN FROM SLIGHT CHANCE OVER THE WATERS TO 40% UP NORTH IN ANTICIPATION OF THIS FEATURE. ETA KEEPS US MUCH DRIER AND PREFER THE GFS SOLUTION FOR THIS TIME FRAME. THIS SFC LOW WILL MOVE NE TUES NIGHT INTO WEDNESDAY AND DRAG A FRONT TOWARDS THE AREA MIDDAY THURS. TEMPS WILL REMAIN RATHER STEADY (BUT STILL ABOVE CLIMO) THROUGH THE SHORT TERM WITH LOTS OF CLOUD CVR AND RAIN CHANCES. .LONG TERM...(THURSDAY THROUGH MONDAY)... CLOSED H5-H2 LOW OVER GREAT LAKES WITH SLIGHTLY AMPLIFYING TROUGH EXTENDING INTO THE SE STATES. INITIAL COLD FRONT WILL MOVE THROUGH THE CWA ON THU WITH DEEPEST MOISTURE ACROSS NRN ZONES. IN WAKE OF FRONT...FRI-SUN...DRYING AND BIT COOLER. WEAK HIGH PRES RIDGE MAINLY OVER FL AND SRN GA. TEMPS WILL BE A LITTLE ABOVE NORMAL THU... ESPECIALLY AHEAD OF FRONT IN FLA THEN AT OR SLIGHTLY BELOW NORMAL DURING FRI-SUN. AS HIGH BEGINS TO DRIFT EAST ON MONDAY WELL AHEAD OF NEXT MID-CONUS DEVELOPING SYSTEM...TEMPS BEGIN TO EDGE BACK UP. && .MARINE...LIGHT WINDS CONTINUE OFFSHORE AND EXPECT THIS TO CONTINUE THROUGH THE NEXT FEW DAYS. SPEEDS DO START TO PICK UP ON WEDNESDAY AS THE NEXT FRONT APPROACHES. RIGHT NOW IT LOOKS LIKE THE FRONT WILL MAKE IT THROUGH THE WATERS LATE THURS THROUGH EARLY FRI... SHIFTING WINDS TO THE NORTH BY FRI MORNING. && .FIRE WEATHER...NO CONCERNS THROUGH THE NEXT SEVERAL DAYS. && .AVIATION...A WEAK STATIONARY FRONTAL BOUNDARY WILL REMAIN WEST TO EAST ACROSS THE FLORIDA PANHANDLE AND SOUTH GEORGIA...AND CONTINUE TO SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY INTO THE EARLY NIGHTTIME HOURS BEFORE DIMINISHING FROM WEST TO EAST LATE. THE ATMOSPHERE WILL REMAIN QUITE MOIST THROUGH THE LOWER LEVELS...AND WITH ADDITIONAL RAINFALL THIS AFTERNOON...EXPECT A REPEAT OF WIDESPREAD MVFR TO IFR VSBY AND LIFR CEILINGS AGAIN ACROSS MUCH OF THE AREA BY DAYBREAK TUESDAY...FOLLOWED BY REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS...ESPECIALLY ALONG AND NEAR THE FRONTAL BOUNDARY AGAIN ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 87 67 88 / 40 30 20 30 PANAMA CITY 70 83 70 82 / 40 30 20 30 DOTHAN 66 85 68 85 / 20 40 30 40 ALBANY 65 84 66 85 / 30 40 30 40 VALDOSTA 66 84 65 85 / 50 40 20 30 CROSS CITY 67 87 66 88 / 30 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. LONG TERM...BLOCK AVIATION...DUVAL REST OF DISCUSSION...MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 AM EDT MON MAY 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-090930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 423 AM CDT MON MAY 8 2006 /523 AM EDT MON MAY 8 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... AREAS OF FOG ARE EXPECTED EARLY. A WEAK COLD FRONT WILL LINGER ACROSS THE LOCAL AREA TODAY DRIFTING SOUTH BY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT THEY SHOULD REMAIN BELOW SEVERE LEVELS. AREAS OF FOG WITH PATCHY DENSE FOG WILL AGAIN DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE FRONT IS EXPECTED TO DISSIPATE BY TUESDAY MORNING...WITH PERHAPS A BRIEF RESPITE IN THE UNSETTLED WEATHER. SHOWERS AND STORMS WILL RETURN TO THE FORECAST ON WEDNESDAY AND THURSDAY...WITH THE NEXT COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. ALTHOUGH IT IS STILL EARLY IN THE FORECAST...THIS COULD RESULT IN SEASONABLY COOL WEATHER FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM EDT MON MAY 8 2006 GAZ160-082000- LOWNDES- 330 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY... * UNTIL 400 PM EDT AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS IN WESTERN LOWNDES COUNTY MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... VALDOSTA BY 345 PM EDT. SMALL HAIL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 22-BARRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT MON MAY 8 2006 FLZ011-016-082100- GADSDEN-JACKSON- 420 PM EDT MON MAY 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN GADSDEN AND EASTERN JACKSON COUNTIES... * UNTIL 500 PM EDT (400 PM CDT) AT 411 PM EDT (311 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MARIANNA...MOVING EAST AT 20 MPH. THIS STORM IS MOVING ALONG INTERSTATE 10. THIS STORM WILL BE NEAR... CHATTAHOOCHEE BY 445 PM EDT (345 PM CDT). PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
The Tallahassee radar (KTLH), 43 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail reported by a WCTV Tallahassee meteorologist.
A SKYWARN storm spotter reported nickel size hail at the intersection of Capital Circle NE and Mahan Drive.
A SKYWARN storm spotter reported downed power lines off Centerville Road. Power was interrupted at the Tallahassee Memorial Hospital for a few hours.
Penny size hail reported by a WCTV Tallahassee meteorologist.
A SKYWARN storm spotter reported nickel size hail on WW Kelly Road near the intersection of Old Plank Road and Tram Road.
A SKYWARN storm spotter reported penny size hail.
An off-duty NWS meteorologist reported nickel size hail near the Sneads exit on Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511440, 5511441, 5511442, 5511443, 5511444, 5511445, 5511446.